Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 194, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 1, 2003, 7:15 PM EDT for Wood County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 7:15 PM EDT (23:15 UTC)
- Expired
- Aug 1, 2003, 8:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wood County, OH
The radar
The Cleveland radar (KCLE), 154 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
154 WUUS51 KCLE 012315 SVRCLE OHC173-020015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 714 PM EDT FRI AUG 1 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN NORTHWEST OHIO... * UNTIL 815 PM EDT * AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF NORTH BALTIMORE...OR ABOUT 16 MILES NORTHEAST OF OTTAWA...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH BALTIMORE BOWLING GREEN LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4132 8387 4138 8342 4117 8343 4117 8387 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:30 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 1, 1:30 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 130 PM EDT FRI AUG 1 2003 UPR LO RMNS OVR LK SUP THRU THE NXT FEW DAYS SO HUMID WX WL CONT. SHRT WVS ROTATE THRU AHD OF MAIN LO...MORE INCLINED TO GO WITH THE LWR FWC POPS. HOWEVER MASS OF PCPN IN MI BLDING SW SO WL GO WITH LIKELY POPS IN THAT AREA TNGHT...PLUS THE FACT THAT SELS PUT THAT AREA IN SLGT RSK. TEMPS SHDNT CHG MUCH NXT FEW DAYS WITH STAGNANT PATRN. .CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, Aug 1, 6:54 AM EDT, 12 hours 21 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 654 AM EDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 1, 4:40 PM EDT, 2 hours 35 minutes before
OHZ003-006-017-012110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 440 PM EDT FRI AUG 1 2003 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10PM THIS EVENING FOR NORTHWEST OHIO. DOPPLER RADAR INDICATED A LINE OF STORMS ENTERING NORTHWEST OHIO AND THEY SHOULD BE IN LUCAS... WOOD AND HANCOCK COUNTIES BETWEEN 5 AND 5 30 PM. THESE STORMS CAN PRODUCE STRONG WINDS.. HAIL AND HEAVY RAINS. PERSONS IN NORTHWEST OHIO SHOULD MONITOR THE WEATHER THROUGH THIS EVENING AND BE READY TO MOVE TO A PLACE OF SAFETY IF A WARNING IS ISSUED. THOMPSON
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:24 PM EDT | Flash Flood Warning | CLE | Ashland | 4 hr |
| Aug 1, 7:26 PM EDT | Tornado Warning | CLE | Wood | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.